Jump to content

DillDill: Coming off Paxil


Recommended Posts

My name is Dylan and I am now on one medication, Paxil, 5mg once a day. I was on 10mg for maybe 4-6 months. I'm about 2 weeks on the 5mg and I'm feeling pretty depressed, not sleeping well, etc. The first week wasn't so bad, but now it's about 3 weeks in and I feel pretty bad; I'm assuming that's withdrawal? I've been on antidepressants for about 2 years and have switched from zoloft to paxil about a year ago and throughout the past year went from 30mg Paxil down to 5mg now. Each drop wasn't a big difference until this one (from 10 to 5mg; if what I'm feeling is withdrawal syndrome). I was on two other meds (zyprexa and trileptal) but have been off those for months with no long-term issues. I did start to read some of the forums. Just curious if anyone had any thoughts or experience on my situation - specifically how long the withdrawal might last on 5mg? I eventually want to be off it completely so that's my goal for being here.

In April 2024, dropped from Paxil 10mg to Paxil 5mg. Planning to eventually be off completely.

Link to comment
  • Moderator Emeritus

Welcome @DillDill

 

I’m sorry that you’re feeling depressed. Cutting your medication from 10mg to 5mg was way too quick. It’s recommended tapering by no more than 10% of the last dose per month. Yes, it sounds like you’re going through withdrawals.

 

Sometimes updosing a tiny bit can help, but you don’t need to go back to 10mg again, because your brain would have already adapted quite a bit to your new dose. Maybe updose by 1mg or so, if you choose to do so, and see how you go. You can always up it a tiny bit more if it doesn’t help.

 

That being said, there are no guarantees updosing will help, though it’s helped quite a number of people. Sometimes it can make things worse though, so you’re the only person who can decide what to do. It’s helped me in the past. Before I was on this site, I tapered way too fast once and got severe Akathisia again. I didn’t know what to do, so I just went up to the last dose I was on and I stabilised again. I had only been on the lower dose for a week though, not a couple of weeks, like yourself. After I updosed, it took a week, or a bit more, to stabilise again.

 

If you decide not to updose, you will just need to ride out the withdrawals before you’ll be able to taper again. No one can say how long it will take to stabilise either way, if you updose or not. There are no certainties in this journey, and everyone responds differently.

 

Could you please put in your drug signature. Just go to the top of the introduction page. You’ll see a thread asking you to start a topic about yourself. In the first paragraph there’s a link showing you how to do your signature. Thanks💛

Seroquel. 2019:➡️ From 7.25mg to 5.80mg. 2020➡️5.60 to 4.80. 2021➡️4.60 to 4.0.  2022➡️3.95 to 3.55. 2023➡️ From 3.50 to 3.25.  2024➡️Jan15=3.20✔️ Feb19=3.15✔️ March26=3.10✔️May1=3.05✔️This is NOT medical advice.Consult your doctor.

Link to comment
  • Carmie changed the title to DillDill: Coming off Paxil

Thank you @Carmie!

In April 2024, dropped from Paxil 10mg to Paxil 5mg. Planning to eventually be off completely.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy